Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Apr 19, 2017, 2:08 PM CDT for Henderson County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2017, 2:08 PM CDT (19:08 UTC)
- Expired
- Apr 19, 2017, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
County Henderson County, TN
The radar
The Memphis radar (KNQA), 130 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034
WWUS84 KMEG 191908
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
208 PM CDT WED APR 19 2017
TNZ052>054-192000-
Henderson TN-Chester TN-Madison TN-
208 PM CDT WED APR 19 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Henderson County in western Tennessee...
Northeastern Chester County in western Tennessee...
Southeastern Madison County in western Tennessee...
At 207 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Mifflin, or near
Henderson, moving northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Henderson...northeastern Chester and southeastern Madison
Counties should monitor this storm closely.
LAT...LON 3539 8852 3549 8870 3582 8850 3582 8840
3572 8820
TIME...MOT...LOC 1907Z 212DEG 19KT 3551 8857
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 19, 12:21 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 19, 12:21 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1221 PM CDT Wed Apr 19 2017 .UPDATE... Updated for the 18Z Aviation Discussion && .PREV DISCUSSION... /issued 827 AM CDT Wed Apr 19 2017/ UPDATE... Updated for adding morning convection in the east. DISCUSSION... Light showers continue to congregate across northeast Mississippi and along the Tennessee River Valley this morning..with QPF amounts of perhaps a couple of hundredths of an inch. This area will likely be the focus for activity this afternoon as well as points farther west to near the Mississippi River. Have updated the morning precipitation forecast accordingly. JAB PREV DISCUSSION... /issued 353 AM CDT Wed Apr 19 2017/ Weak zonal flow aloft will prevail over the Midsouth today and Thursday. The remnants of midlevel shear axis may help weaken convective inhibition sufficiently for isolated storms, mainly east of the MS River. High temps will prevail 5 to 8 degrees above Tuesday's highs. Thursday will some midlevel height falls from and upper low lifting east into the upper Great Lakes. GFS was little further south with a surface cold front and compared to the ECMWF, dropping the feature into northeast AR. In any case, expect a small bump in Thursday afternoon rain chances from earlier forecasts, due to weak convective inhibition under the right entrance region of an upper jet core. Upper flow will become increasingly diffluent on Friday, ahead of a deepening upper low tracking east across the central plains. 00Z runs of the GFS and Canadian models join earlier ECMWF runs in depicting this upper low in a more positive orientation as it lifts into the Ohio Valley through Saturday night. In addition, the latest medium range model consensus joins the ECMWF in bringing strongest frontal convergence / upper level divergence into the Midsouth early Saturday morning. Given the more positive orientation to the upper low, the surface front will likely be slower to drop south and may lead to greater potential for storms to train early Saturday. The front will finally push south Saturday evening, as a secondary midlevel trof axis rotates through. Clouds and a few showers appear in store for Sunday, until the upper low exits to the south late Sunday afternoon. Ridging aloft will bring mild temps and fair weather Monday and Tuesday, in advance of deep height falls over the plains next Wednesday. Unsettled weather returns to the Midsouth for the mid to late part of next week. PWB && .AVIATION... 18Z TAF cycle VFR conditions should persist for much of the forecast period. Scattered thunderstorms are possible mainly over eastern sections of the forecast area this afternoon and then over northwest sections Thursday morning. Winds will be mainly from the south at 5 to 10 knots for much of the forecast period. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 19, 3:02 AM CDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 302 AM CDT Wed Apr 19 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 302 AM CDT Wed Apr 19 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few strong to severe storms are possible Thursday night into Friday as a cold front moves into the region. Strong to severe thunderstorms are also possible Saturday into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Apr 19, 1:17 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Memphis TN
117 PM CDT WED APR 19 2017
TNZ004-191900-
Henry TN-
117 PM CDT WED APR 19 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...
Northwestern Henry County in western Tennessee...
At 117 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Paris, moving northeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Henry County should monitor this storm
closely.
LAT...LON 3619 8829 3629 8847 3650 8834 3650 8812
3649 8805 3649 8806 3647 8805 3644 8806
3643 8805
TIME...MOT...LOC 1817Z 212DEG 20KT 3630 8834Special weather statement, Apr 19, 1:37 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
137 PM CDT WED APR 19 2017
TNZ054-055-091-092-191930-
Henderson TN-Decatur TN-McNairy TN-Hardin TN-
137 PM CDT WED APR 19 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
Southeastern Henderson County in western Tennessee...
Southwestern Decatur County in western Tennessee...
Northeastern McNairy County in western Tennessee...
Northwestern Hardin County in western Tennessee...
At 137 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Adamsville, or 10
miles west of Savannah, moving northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Henderson...southwestern Decatur...
northeastern McNairy and northwestern Hardin Counties should monitor
this storm closely.
LAT...LON 3508 8836 3517 8855 3538 8842 3538 8839
3537 8838 3538 8836 3540 8836 3540 8835
3541 8836 3548 8836 3554 8833 3540 8805
TIME...MOT...LOC 1837Z 212DEG 19KT 3520 8841Special weather statement, Apr 19, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
208 PM CDT WED APR 19 2017
TNZ052>054-192000-
Henderson TN-Chester TN-Madison TN-
208 PM CDT WED APR 19 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Henderson County in western Tennessee...
Northeastern Chester County in western Tennessee...
Southeastern Madison County in western Tennessee...
At 207 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Mifflin, or near
Henderson, moving northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Henderson...northeastern Chester and southeastern Madison
Counties should monitor this storm closely.
LAT...LON 3539 8852 3549 8870 3582 8850 3582 8840
3572 8820
TIME...MOT...LOC 1907Z 212DEG 19KT 3551 8857The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 1:17 PM CDT | Special Weather Statement | MEG | Henry | 43 min |
| Apr 19, 1:37 PM CDT | Special Weather Statement | MEG | Hardin | 53 min |
| Apr 19, 3:07 PM CDT | Special Weather Statement | MEG | Benton | 38 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.